Heavy Rain, Hamilton
- When
- August 14, 7:00 AM CST
- Where
- Hamilton County, 1 mi NE of Syracuse
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.999, -101.791 (the zone’s center; the record gives no point)
4.30 inches of rain fell overnight
10 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 14, 1:18 AM CST, 5 hours 42 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED ISSUANCE DATE NATIONAL WEATHER SERVICE DODGE CITY KS 218 AM CDT MON AUG 14 2006 .DISCUSSION... DAYS 1-2... THE CHALLENGE FOR THIS FORECAST CYCLE WILL BE TEMPERATURES AND PRECIPITATION AS THE POLAR BOUNDARY MOVES THROUGH. THE POLAR FRONT LAY FROM THE GREAT LAKES SOUTHWEST THROUGH CENTRAL KANSAS INTO THE PANHANDLES BY 07Z. WIDESPREAD CONVECTION ALONG AND NORTH OF THE BOUNDARY CONTINUES AS BOUNDARY LAYER UPSLOPE FLOW DEVELOPS BEHIND THE FRONT INTRODUCING UPPER 60S TO LOW 70S DEWPOINTS WITH STRATUS AND FOG TO THE AREA. MODELS ARE REASONABLY CONSISTENT IN FORECASTING A FLATTENING OF THE UPPER LEVEL FLOW ACROSS THE NORTHERN CONUS WITH TIME LEAVING ISENTROPIC LIFT OVER THE OLD FRONTAL BOUNDARY TO INFLUENCE AREA WEATHER THROUGH TUESDAY NIGHT. THE OLD FRONT SHOULD SLOWLY LIFT THROUGH THE AREA FROM THE SOUTH ON TUESDAY AND TUESDAY NIGHT THUS MORE PRECIPITATION IS LIKELY ALONG WITH COOLER TEMPERATURES. HAVE COOLED HIGHS SOME TODAY WHERE CLOUD COVER IS ANTICIPATED AND ALSO FOR TUESDAY. SOUNDINGS SHOW CONSIDERABLE AVAILABLE MOISTURE WITH A SOAKING WET COLUMN THROUGH TUESDAY. DO NOT YET HAVE A GOOD ENOUGH FEEL FOR WHERE HEAVIEST RAINS WILL BE ENOUGH TO OUTLOOK ANY KIND OF FLOOD WATCH THOUGH. DAYS 3-7... NO CHANGES MADE IN THE LATER PERIOD GRIDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 61 79 67 / 100 70 80 40 GCK 74 59 79 65 / 100 50 70 40 EHA 71 59 77 64 / 100 100 70 30 LBL 72 61 79 66 / 100 90 70 30 HYS 81 60 85 66 / 30 - - 50 P28 77 62 85 68 / 100 40 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && JOHNSON/FINCH FN08/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 527 AM CDT MON AUG 14 2006 KSZ061-062-074>076-084>087-151000- GRANT-HAMILTON-HASKELL-KEARNY-MEADE-MORTON-SEWARD-STANTON-STEVENS- 527 AM CDT (427 AM MDT) MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER DAY OF RAIN FROM SHOWERS AND THUNDERSTORMS IS ON TAP FOR EXTREME SOUTHWEST KANSAS. A FEW OF THESE STORMS COULD PRODUCE VERY HEAVY RAINS AND POSSIBLY EVEN SOME FLOODING. A FLOOD WATCH IS IN EFFECT THROUGHOUT THE DAY TODAY INTO THE EVENING HOURS AS NEW RAINS FALL ON ALREADY SATURATED GROUND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE ON TAP AGAIN TUESDAY AND TUESDAY NIGHT BUT NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ030-031-043>046-063>066-077>081-088>090-151000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRAY-HODGEMAN-KIOWA- LANE-NESS-PAWNEE-PRATT-RUSH-SCOTT-STAFFORD-TREGO- 527 AM CDT MON AUG 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER DAY OF RAIN FROM SHOWERS AND THUNDERSTORMS IS ON TAP FOR SOUTHWEST KANSAS. A FEW OF THESE STORMS COULD PRODUCE VERY HEAVY RAINS BUT NONE ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE ON TAP AGAIN TUESDAY AND TUESDAY NIGHT BUT NO SEVERE STORMS ARE ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. JOHNSON
The national radar mosaic for the moment the first event began.
10 heavy rain. Local standard time, as filed.
4.30 inches of rain fell overnight
4.50 inches of rain fell overnight.
6.00 inches of rain fell overnight. However this amount was estimated since the gauge overflowed.
3.75 inches of rain fell overnight.
4.80 inches of rain fell overnight. At a location 7w and 3n of Ness City the Walnut Creek was flowing where it had been dry for a "long" time.
3.00 inches of rain fell overnight.
3.00 inches of rain fell overnight and it was still raining.
6.61 inches of rain fell since 7 AM. Three inches fell in just over 1 hour. Also had water in basements on the southwest side of Rolla.
4.00 inches of rainfall.
3.40 inches of rainfall
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528616, 5528617, 5528618, 5528619, 5528620, 5528621, 5528622, 5528623, 5528624, 5528625.